Michigan, 2011Hail and Damaging Winds in Michigan, July 11, 2011
July 11, 2011 · NWS GRR · 12 events in 10 counties and zones
Two separate bow echoes moved across western lower Michigan during the morning hours of July 11, producing numerous reports of wind damage. The first bow echo moved onshore north of Muskegon shortly after daybreak.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $8.3 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two separate bow echoes moved across western lower Michigan during the morning hours of July 11, producing numerous reports of wind damage. The first bow echo moved onshore north of Muskegon shortly after daybreak. The second bow echo proved to be more destructive as it raced east from northern Illinois across far southern Lake Michigan and southern lower Michigan, resulting in numerous reports of downed trees and power lines. One person lost his life in Cutlerville when a tree fell in the garage he was in.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jul 11, 6:30 AM EST, 4 minutes earlier.
Area forecast discussion, Jul 11, 6:30 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 AM EDT MON JUL 11 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(430 AM EDT MON JUL 11 2011)
VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN
APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON.
A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR
TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER.
&&
.SHORT TERM...(430 AM EDT MON JUL 11 2011)
(TODAY THROUGH WEDNESDAY AFTERNOON)
OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND
SVR WX POTENTIAL TODAY.
THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD
OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND
2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS.
SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL
MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION
IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM
THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL
SIGNIFICANTLY THIS AFTERNOON.
IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX
POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE
LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE
LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF
TO OUR SOUTH ACROSS IL/IN/OH.
SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER
CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER
INSTABILITY.
NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA
TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH
PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR
TUESDAY NIGHT AND WEDNESDAY.
&&
.LONG TERM...(430 AM EDT MON JUL 11 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)
THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING
UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND
CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING
TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE
RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE
WEEKEND.
AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION
CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE
CASE TO GO DRY THROUGH THE ENTIRE LONG TERM.
MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE
ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH
A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE
AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE
MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH
SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST.
WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID
MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY
NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS
FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT
THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING
THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT
FRIDAY/FRIDAY NIGHT.
&&
.AVIATION...(730 AM EDT MON JUL 11 2011)
ROUGH MORNING EXPECTED AT MKG AND GRR. COULD SEE DAMAGING TO
DESTRUCTIVE WIND GUSTS AT BOTH SITES...PARTICULARLY AT MKG...WITH
IMPRESSIVE AND MATURE COMPLEX OF STORMS OVER THE LAKE. DECIDED TO GO
ABOUT AS AGGRESSIVE AS I FEEL COMFORTABLE WITH AT THE MKG TAF. THIS
LINE OF STORMS MAY WEAKEN BY THE TIME IT GETS TO THE EASTERN TAFS.
NEVERTHELESS SOME PERIODS OF IFR VISBYS ARE EXPECTED ALONG WITH
POTENTIALLY VERY STRONG WIND GUSTS THIS MORNING. SCATTERED AFTERNOON
THUNDERSTORMS WILL MAINLY AFFECT THE SOUTHERN/EASTERN TAFS BUT TOUGH
TO NAIL DOWN WHERE THOSE MAY DEVELOP. CONDITIONS IMPROVE TOWARD
SUNSET.
&&
.MARINE...(430 AM EDT MON JUL 11 2011)
FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS
COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE
FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY.
&&
.HYDROLOGY...(430 AM EDT MON JUL 11 2011)
THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND
A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER
SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED
NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF
REMAINS QUITE LOW.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&
SYNOPSIS: LAURENS
SHORT TERM: LAURENS
LONG TERM: DUKE
AVIATION: HOVING
MARINE: LAURENS
HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 11, 4:21 AM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 AM EDT MON JUL 11 2011
MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
521 AM EDT MON JUL 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. THE FIRST
THREAT WILL COME FROM A LINE OF STORMS MOVING EAST OUT OF
WISCONSIN AT DAYBREAK. THIS LINE WILL MOVE INTO THE AREA AFTER
800 AM WITH DAMAGING WINDS BEING THE MAIN THREAT.
THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS
THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN
INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING
STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 TO 40 MPH
TODAY.
HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN
AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND
CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG
INTERSTATE 94 THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.
LMZ844>849-120930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
521 AM EDT MON JUL 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE
MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING
THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN. STORMS
POTENTIALLY WILL BE MOVING THROUGH THE AREA BETWEEN 800 AM AND
NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO
WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.
DUKE
In the hours before
Special weather statement, Jul 11, 5:54 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
654 AM EDT MON JUL 11 2011
MIZ037-111200-
MASON-
654 AM EDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LUDINGTON...MOVING EAST AT
30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM
EDT MONDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4418 8637 4417 8604 4382 8604 4382 8644
4397 8647 4403 8652 4406 8652 4409 8650
4412 8644 4418 8640 4418 8637 4419 8639
4420 8637
TIME...MOT...LOC 1053Z 248DEG 26KT 4391 8654
DUKESpecial weather statement, Jul 11, 6:19 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
719 AM EDT MON JUL 11 2011
MIZ064-065-071>073-111215-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN-
719 AM EDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PULLMAN TO
DECATUR...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4207 8599 4258 8615 4276 8521 4207 8499
TIME...MOT...LOC 1118Z 261DEG 30KT 4251 8600 4213 8588
DUKE
Thunderstorm Wind, Muskegon
- When
- July 11, 6:34 AM EST to 7:10 AM EST
- Where
- Muskegon County, 1.38 mi N of Wabaningo to 1.22 mi NE of Muskegon
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 43.370, -86.420
Broadcast media in Grand Rapids reported a measured wind gust of 66 mph at the White River lighthouse five miles southwest of Whitehall as the first bow echo came onshore. A trained spotter reported that many trees were blown down in Twin Lake by wind gusts estimated at 65 mph. Numerous trees were blown down across portions of the county, particularly near to just east northeast of Muskegon. Muskegon county emergency management reported numerous trees down at Apple avenue and US-31.
Thunderstorm Wind, Oceana
- When
- July 11, 6:34 AM EST
- Where
- Oceana County, 0.5 mi E of Hart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.700, -86.360
Several trees and power lines were blown down in Hart.
Thunderstorm Wind, Newaygo
- When
- July 11, 7:00 AM EST
- Where
- Newaygo County, 0.5 mi W of Newaygo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 43.420, -85.810
Several trees and power lines were blown down in Grant, Croton, and east of White Cloud.
Thunderstorm Wind, Kent
- When
- July 11, 7:24 AM EST to 7:50 AM EST
- Where
- Kent County, Jennison to 0.86 mi SE of Grand Rapids
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -85.780
Severe thunderstorm wind gusts of around 60 mph blew a large tree onto a house that did significant damage to the roof and second floor five miles east northeast of Hudsonville. Trees also fell onto a trailer in Kent City.
Hail, Muskegon
- When
- July 11, 8:51 AM EST
- Where
- Muskegon County, Twin Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.370, -86.170
A trained spotter reported that in addition to three quarters inch hail thunderstorm wind gusts blew down several trees in Twin Lake. This occurred with an area of storms that developed during the mid morning hours just to the north of the secondary bow echo that passed by just to the south of Muskegon.
Thunderstorm Wind, Ottawa
- When
- July 11, 9:00 AM EST to 9:38 AM EST
- Where
- Ottawa County, 0.51 mi W of Ottawa Beach to 4.06 mi ENE of Hudsonville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2.0 million
- Reported by
- County Official
- Coordinates
- 42.780, -86.210
Radar data corroborated with ground truth reports indicates that a significant bow echo came onshore in Holland at 10:25 a.m. A storm chaser estimated that it produced wind gusts of up to 80 mph. Numerous reports of trees and power lines were received from in and near Holland and radar data indicates additional wind damage was likely east northeast to Zeeland and Jenison. The storm blew through Jenison at 10:45 a.m.
Thunderstorm Wind, Van Buren
- When
- July 11, 9:10 AM EST to 9:40 AM EST
- Where
- Van Buren County, 7.04 mi SSW of Forest Dunes to 1.53 mi NW of Kandall
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.213, -86.392
The Van Buren county sheriff's department reported numerous areas of tree damage countywide in addition to widespread power outages across the southern half of the county. Some of the harder hit areas included Mattawan, Lawton and Hartford. In fact 20 to 25 pine trees were blown down on one property just northeast of Lawton. A trained spotter reported a roof was blown off a ballfield dugout and cinder blocks were blown 30 feet, also in Lawton.
Thunderstorm Wind, Allegan
- When
- July 11, 9:16 AM EST to 9:50 AM EST
- Where
- Allegan County, 1.55 mi NNW of Cedar Bluff to 1.04 mi ESE of Wayland
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.499, -86.246
A bow echo raced east across Allegan county during the late morning hours, bringing down numerous trees and power lines in areas including the city of Allegan and several miles south of Holland. Radar data suggests that downed trees were likely countywide.
Thunderstorm Wind, Kalamazoo
- When
- July 11, 9:38 AM EST to 10:05 AM EST
- Where
- Kalamazoo County, 2.65 mi WNW of Texas Corners to 2.85 mi NNE of Climax
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Trained Spotter
- Coordinates
- 42.211, -85.730
A bow echo raced east across Kalamazoo county during the late morning hours, bringing down numerous trees and power lines. A trained spotter reported a measured wind gust of 71 mph in Schoolcraft. The public report lots of tree damage in and near Portage. Radar data suggests that downed trees were likely countywide.
Thunderstorm Wind, Barry
- When
- July 11, 9:50 AM EST to 10:10 AM EST
- Where
- Barry County, 2.35 mi WSW of Orangeville to 0.56 mi NW of Nashville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- COOP Observer
- Coordinates
- 42.538, -85.563
A bow echo raced east across Barry county during the late morning hours, bringing down scattered trees countywide.
Thunderstorm Wind, Kent
- When
- July 11, 9:57 AM EST to 10:11 AM EST
- Where
- Kent County, 0.34 mi SSW of Byron Center to 0.45 mi WNW of Lowell
- Measured
- 70 kt (81 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5.0 million
- Reported by
- Public
- Coordinates
- 42.816, -85.733
Radar data indicates the northern end of a strong bow echo moved east into southwestern Kent county at 10:45 a.m. and raced east northeast producing significant wind damage and exited far east central Kent county near Lowell at around 11:10 a.m. Numerous trees and power lines were blown down and uprooted in and near towns including Cutlerville, Wyoming and Kentwood.
A 38 year old man was killed inside his garage along 68th street SE in Cutlerville when wind gusts of up to 80 mph ripped a large tree and its roots out of the ground and toppling it onto the garage, splitting it in half. In addition, a woman suffered minor injuries when a tree fell on her home in Cutlerville.
Thunderstorm Wind, Calhoun
- When
- July 11, 10:05 AM EST to 10:40 AM EST
- Where
- Calhoun County, 1.83 mi SW of Renton to 1.77 mi E of Albion
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.261, -85.295
A bow echo raced east across Calhoun county during the late morning hours, weakening as it did so, but still bringing down several trees and tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Utah, July 11 to 13, 20113 deaths · 3 injured · $200,000 · 60 kt wind · 4 events
- Damaging Winds and Lightning Strikes in Illinois, July 11, 20111 death · 6 injured · $656,000 · 75 kt wind · 91 events
- Tornado and Damaging Winds in Iowa, July 11, 2011$7.7 million · EF0 · 44 events
- Damaging Winds and Lightning Strike in Iowa, July 11, 2011$3.2 million · 104 kt wind · 56 events
- Damaging Winds and Lightning Strikes in Wisconsin, July 11, 20111 injured · $5.5 million · 70 kt wind · 21 events
- Damaging Winds and Lightning Strike in Indiana, July 11, 20111 injured · $130,000 · 70 kt wind · 37 events
- Damaging Winds in Wisconsin, July 11, 2011$669,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Ohio, July 11, 2011$99,000 · 1.5 in hail · 41 events
- Flash Flooding and Hail in Texas, July 11 to 12, 2011$435,000 · 1.75 in hail · 10 events
- Damaging Winds in Ohio, July 11, 2011$235,000 · 56 kt wind · 16 events
- Damaging Winds in Maryland, July 11, 2011$82,000 · 61 kt wind · 24 events
- Flash Flood and Hail in Nebraska, July 11, 2011$101,000 · 2.5 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324691, 324712, 324714, 324717, 324721, 324725, 324729, 324728, 324737, 324739, 324726, 324747.